Acute reactions to mega ascorbic acid therapy in malignant disease

Scott Med J. 1979 Apr;24(2):151-3. doi: 10.1177/003693307902400210.

Abstract

Three cases are described, 2 of Hodgkin's disease and a further case of bronchial carcinoma, where high dosage ascorbic acid treatment appeared to be associated with the development of potentially dangerous symptoms. It is suggested that mega ascorbic acid therapy should be given with caution in malignant disease, with a slow build-up over several days to high levels of dosage.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Aged
  • Animals
  • Antineoplastic Agents / therapeutic use
  • Ascorbic Acid / adverse effects*
  • Ascorbic Acid / therapeutic use
  • Bronchial Neoplasms / drug therapy
  • Carcinoma, Small Cell / drug therapy
  • Dyspnea / chemically induced
  • Fever / chemically induced
  • Hodgkin Disease / drug therapy
  • Humans
  • Lung Neoplasms / drug therapy
  • Male
  • Neoplasms / drug therapy*
  • Orthomolecular Therapy / adverse effects*

Substances

  • Antineoplastic Agents
  • Ascorbic Acid